Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking cipralex for anxiety. No relief. Will it be safe to increase the dose?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4154 Questions
Hi I have been on 10mg of cipralex for the past 3weeks. I feel much more on edge wit no benefit at all with my anxiety. I am considering taking20mg to see if this will help me feel normal and not on edge and feeling anxious. I just can't relax. Thank you.
Posted Sat, 11 May 2013 in Anxiety and Stress
Answered by Dr. Seikhoo Bishnoi 13 minutes later
Welcome to Health Care Magic

Cipralex is escitalopram. It belongs to SSRI group of drugs. It is a nice anti anxiety and anti depressant drug. It causes its effect by increasing serotonergic neurotransmission in brain. It is achieved by some molecular changes in receptors of serotonin in brain which usually take place in about 4-6 weeks. So you will only see improvement in about 6 weeks of starting treatment.
Also when it is started, in first few weeks of therapy it may cause rebound increase in anxiety. This is the reason individual taking it feel that anxiety has been increased after starting therapy.
Increasing the dose to 20 mg will not do much benefit. Just wait for about 2 weeks and you will start seeing improvement. There is no need to worry. Take the drug after meals. Try yoga or progressive muscle relaxation exercises for additive relief.

Hope I solved your query, if you have more queries then you can ask again in follow up.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Follow-up: Taking cipralex for anxiety. No relief. Will it be safe to increase the dose? 32 minutes later
Thank you for the reply and information. I was wondering if with time do all the side effects disappear or can there be long lasting side effects. The main one is not being able to ejaculate. Thank you
Answered by Dr. Seikhoo Bishnoi 6 minutes later
Hello again

With time you will find improvement in anxiety. But escitalopram has other side effects also and one of them are sexual side effects. They cause delayed ejeculation and in rare patients slight decrease in libido. The side effects are reversible and improve after discontinuation of drug.
I would advise you to please visit your psychiatrist regarding either change in drug or addition of some other drug. Many drugs especially Bupropion or Buspirone when added with SSRIs cause improvement in sexual side effects.
Other options that can be used are medicines like Trazodon which causes improve in sexual side effects caused by SSRIs.

Hope it solves your query, you can ask again if you have some more doubts.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor